Levels when on NDT please

Sorry people I have not been on here in a lonnng time and I have forgotten.

If someone can give me av. values of TSH and Thyroid I would be obliged.

All I could get out of my wacko doc is


and the other one (?) 7 when *apparently* it should be 27

I am taking natural dessicated. I was *quizzed* why I am not taking levothyroxine in the last 6 months HAH

I told her --- it makes my heart race. So I stopped it


16 Replies

  • TSH 8......

    T4 27

    sorry for not being clearer.

  • Hi damehypo

    If you are on NDT or any thyroid gland medication in fact, a TSH of 8 is too high. If next time you could put the ranges it will be helpful for someone to comment, as labs differ.

    Usually, on enough NDT your TSH will be low (mine is 0.01) and your T4 would be low as well.

    I hope this is helpful. Maybe you need to increase your NDT to bring your TSH down. GP's have no experience of prescribing NDT so she may be anxious that you are not being medicated properly. I had constant heart palps etc.etc. whilst on levo.

  • Hi there

    Many thanks for replying.

    I could not give ranges as my idiot doc did not give me these (never does either)

    Looks like I need to incrfease my NDT then. Thank you very much once again, appreciate it.

  • I am on NDT too and my TSH is < 0.02, my ft4 is mid range and ft3 is top 1/4 of the range and I am feeling pretty well. Sounds like you need an increase :D xxx

  • Hi there .....

    Thank you for responding, truly appreciated. Yes, it looks that way. I wondered because I changed from my normal NDT to another brand and now this. So I shall increase it slowly and see what happens.

    Thank you again.



  • It may be the changeover has affected you.

  • how much is top t3. your t4 is mid range, what is it. lady did phone from dr.s 1.30 p.m said she would phone me back in 10 mins, someone at door. no call back. i was worried my ft4 and t3 to high.

  • My ft3 was 5.8 (3.1-6.8) and ft4 was 16 (12-22). This was on 2.5 grains. I have since increased to 2.75 grains as a few symptoms were creeping back and I am now feeling better again. I suspect I will need to increase to 3 grains in a few weeks time. I have had to increase very, very slowly over the last 15 months. What suits me though may not be right for you. I would try Dr S again. xx

  • Hi Clarebear. Seems like I may be following in your footsteps. Last blood test showed FT3 high out of range but lower than before and FT4 high but still in range. I've stayed on 2.5 grains NDT but feel so achy especially my arms and legs and very teary at the slightest thing. Tried reducing to 2.25 but felt awful. I've got to see my GP on Monday as I've been called in. Have emailed Dr S and waiting to hear. Anyway today I've increased to 2.75 and will see what happens. I tried this dose about a month ago and felt a bit trembly so reduced back but this has happened on every increase. Then wait a few weeks and try again. Don't know if I'm doing the right thing with my FT3 high, but I don't have any obvious symptoms of overdosing which I think I would recognise by now.


  • after 11 days on increase to 31/4mg. my temps yesterday not above 36.6. today morning temp 37.2 pulse 106. so i have gone over. not taken erfa today. great for 3 weeks on 3.mg. taken for 6 weeks. any help with what i should decrease to, thinking back to 3m.g.

  • worried i am taking to much. t4=23.9.. t.s.h = .0.02. ft3=9.7.

  • i have phoned dr s. because my blood test taken on the 18th--t4. 23.9 t3. 9.7. tsh. 0.02. increased dose to 3.1/4. 6 weeks at 3 mg. well for 3weeks, then went down. now on increase 10 days. 4 days felt great. temp 36.8. think this is it. temp dropped to 36.6. pulse 78. today temp 36.6. pulse 93. feel bit trembly, like you. very weak. have got dr. s moble number, do not like to phone. not getting feed back calling office. do not have his email address. i have been called in also to go to doctors on monday. because of above blood tests---know what doctor will say. tsh low t3. high. you cannot go with what they say. you feel so alone with no help. dr at london hospial decreased my dose erfa to 90 m.g..was very ill, could not walk. i said to dr look at me not blood test. said she had to go by blood test. dr s. hearing on the 26th. so thinking i am not going to get call back.

  • I am on my 4th doc and still getting nowhere. I trust not a one of them. I only ever go for blood tests and then I leave that for as long as is humanly possible. I cannot get to see Drs. S or P -- once when I had the 'audacity' to ask for a referral letter I was told 'I have never heard of him' and then my request was ignored. I could do murders sometimes. One of them being yesterday, after being told my blood test results and told to increase my 'levo' I responded it makes me have terrible palpitations, her reply ' that is because you are not used to a 'normal' heart beat....and I bet you are cold all the time and tired too? I told her actually no and npo...in fact I have gthe 'sweats'....She then says 'well make an appt for 3 months and before that get another thyroid blood set done. I give up! Grrrr

    So I just dawdle along on a wing and a prayer.

    I wish you ALL so much better luck than I.

    hugs xx

  • my doctor wrote referral to dr. s. dont think you need referral to dr p.

  • I live in Scotland ...Dr P too far away. just cannot get there as care for bed ridden husband 24/7

  • might be a good idea to phone dr. s or dr p. explain your situation see if they can help by phone calls. this might be the way to go. dr s does phone me. very busy now he has g.m.c. hearing. all the best.

You may also like...